Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 44, NWS Jacksonville, FL

April 24, 2000Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 24, 2000, 12:44 PM EDT for Clinch County, Echols County, Georgia. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2000, 12:44 PM EDT (16:44 UTC)
Expired
Apr 24, 2000, 1:30 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Clinch County, GA, Echols County, GA

What was reported inside it

TimeReportWhereRemark
Apr 24, 1:05 PM EDTThunderstorm WindStatenville, GALarge trees and power lines were blown down.
Apr 24, 1:10 PM EDTTornado F0Dupont, GAWeak F0. Large trees and power lines were blown down.
Apr 24, 1:15 PM EDTThunderstorm WindHomerville, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 241645
SVRJAX
GAC065-101-241730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINCH COUNTY IN SOUTHEAST GEORGIA
  NORTHWESTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 130 PM EDT

* AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES
  NORTHWEST OF MAYDAY...OR ABOUT 8 MILES NORTHEAST OF VALDOSTA...
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYDAY BY 1250 PM EDT...
  DU PONT BY 105 PM EDT...
  HOMERVILLE BY 115 PM EDT...
  ARGYLE AND COGDELL BY 125 PM EDT...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.



j$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:25 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 24, 10:25 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 AM EDT MON APR 24 2000

CURRENTLY...SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER THE
CENTRAL MISSISSIPPI VALLEY WITH A WARM FRONT DRAPED ACROSS NORTHERN
ALABAMA AND CENTRAL GEORGIA...WITH A STATIONARY FRONT EXTENDING
ACROSS CENTRAL SOUTH CAROLINA AND EASTERN NORTH CAROLINA. WATER
VAPOR SHOWED SEVERAL SHORT WAVES OVER THE CENTRAL MISSISSIPPI VALLEY
AND OVER THE SOUTHEASTERN STATES. THE ONE OF NOTE FOR THE AFTERNOON
PACKAGE APPEAR TO BE OVER THE FLORIDA PANHANDLE. MESO-ETA SHOW THIS
FEATURE WEAKENING AS IT LIFTS NORTHEAST...WHILE THE SHORTWAVE OVER
THE SOUTHERN MISSISSIPPI VALLEY MOVES TO THE SOUTHEAST
GEORGIA/NORTHEAST FLORIDA AREA BY EARLY EVENING. LATEST SURFACE
OBSERVATIONS SHOWED DEWPOINTS INCREASING OVER THE AREA SO WILL GO
WITH THE CURRENT ZONE PACKAGE WITH SOME MODIFICATIONS TO ADJUST FOR
CURRENT CONDITIONS. WILL KEEP SCEC IN C(OASTAL WATERS THIS AFTERNOON.

.JAX...
GA...NONE
FL...NONE

BLS

In the hours before

Special weather statement, Apr 24, 6:58 AM EDT, 5 hours 46 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241600-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 AM EDT MON APR 24 2000

A FRONTAL SYSTEM LOCATED ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
THIS MORNING WILL BE MOVING EAST DURING THE DAY AND INTO SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA TUESDAY MORNING. AHEAD OF THE FRONT...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO THE EARLY MORNING HOURS ON TUESDAY. SOME OF THE
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BE STRONG WITH WIND
GUSTS OF OVER 45 MPH...HAIL...AND FREQUENT LIGHTNING...PARTICULARLY
LATE THIS AFTERNOON AND INTO THE EVENING HOURS.

SPOTTER ACTIVATION MIGHT BECOME NECESSARY LATE TODAY IF SEVERE
WEATHER DEVELOPS. SKYWARN SPOTTERS ARE ADVISED TO REMAIN ON THE
ALERT IN CASE ACTIVATION BECOMES NECESSARY.

ALSO...MINIMUM RELATIVE HUMIDITIES WILL BE IN THE MID 40S TODAY.
THIS WILL COMBINE WITH BREEZY CONDITIONS AND ALREADY DRY VEGETATION
TO KEEP A HIGH THREAT OF FIRES. PERSONS ARE ADVISED TO EXERCISE
CAUTION IF INVOLVED IN OUTSIDE ACTIVITIES NEAR WOODED AR,EAS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

SANTOS
Special weather statement, Apr 24, 11:12 AM EDT, 1 hour 32 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241815-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EDT MON APR 24 2000

...STRONG THUNDERSTORMS APPROACHING SOUTHEAST GEORGIA AND PORTIONS
OF NORTH FLORIDA...

A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM
DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL
CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH
THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING
SOUTHEAST GEORGIA FROM JUST BEFORE NOON AND THROUGHOUT THE
AFTERNOON. THE LINE OF STORMS WILL BE AFFECTING MAINLY AREAS ALONG I
10 IN NORTHEAST FLORIDA FROM EARLY TO MID AFTERNOON  AND INTO THE
EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO
SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER THE MID
AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE ARE
CAPABLE OF WIND GUSTS IN EXCESS OF 45 MPH...LARGE HAIL...HEAVY
RAINFALL...AND FREQUENT LIGHTNING. SOME OF THEM COULD ALSO BECOME
SEVERE.

SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA IS REQUESTED AT THIS
TIME.

ACTIVATION MIGHT BECOME NECESSARY LATER ACROSS NORTHEAST
FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

SANTOS
Special weather statement, Apr 24, 12:07 PM EDT, 37 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241815-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EDT MON APR 24 2000

...A TORNADO WATCH IS IN EFFECT FOR BACON...COFFEE...CLINCH...WARE...ECHOLS...
AND ATKINSON COUNTIES IN SOUTHEAST GEORGIA AND FOR SUWANNEE...HAMILTON...
AND COLUMBIA COUNTIES IN NORTHEAST FLORIDA UNTIL 5 PM...

A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM
DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL
CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH
THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING
SOUTHEAST GEORGIA AND AREAS ALONG I 10 IN NORTHEAST FLORIDA FROM EARLY
TO MID AFTERNOON AND INTO THE EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE
FROM GAINESVILLE TO SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER
THE MID AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE WILL BE
CAPABLE OF BECOMING SEVERE WITH WIND GUSTS IN EXCESS OF 55 MPH...LARGE HAIL...
HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE WATCH MIGHT BE EXTENDED FURTHER
EAST LATER IN THE AFTERNOON

SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...MAINLY
IN AREAS WITHIN AND NEAR THE WATCH AREA...IS REQUESTED AT THIS TIME

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

SANTOS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:05 PM EDTTornado WarningJAXClinch, Ware25 min
Apr 24, 1:25 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware35 min
Apr 24, 1:37 PM EDTTornado WarningJAXBrantley, Charlton, Ware23 min
Apr 24, 1:47 PM EDTSevere Thunderstorm WarningJAXClinch, Ware43 min
Apr 24, 1:55 PM EDTTornado WarningJAXBrantley, Camden, Glynn35 min
Apr 24, 2:23 PM EDTTornado WarningJAXGlynn37 min
Apr 24, 2:48 PM EDTTornado WarningJAXBrantley, Camden, Charlton27 min
Apr 24, 3:07 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn53 min
Apr 24, 4:32 PM EDTSevere Thunderstorm WarningJAXCharlton43 min
Apr 24, 5:18 PM EDTTornado WarningJAXEchols27 min
Apr 24, 6:21 PM EDTTornado WarningJAXEchols24 min
Apr 24, 6:54 PM EDTSevere Thunderstorm WarningJAXCharlton, Ware36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.